Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 9, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Mar 21, 2011, 7:08 AM CDT for 8 counties in Texas. It took effect at Mar 21, 2011, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2011, 7:08 AM CDT (12:08 UTC)
- In effect from
- Mar 21, 2011, 1:00 PM CDT
- Expired
- Mar 21, 2011, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 75 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 0.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2060 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
941 WWUS84 KLUB 211208 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 708 AM CDT MON MAR 21 2011 TXZ021>023-027-028-033-220200- /O.UPG.KLUB.FW.A.0012.110321T1800Z-110322T0100Z/ /O.NEW.KLUB.FW.W.0009.110321T1800Z-110322T0100Z/ /O.NEW.KLUB.FW.A.0013.110322T1700Z-110323T0200Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-COCHRAN- 708 AM CDT MON MAR 21 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...WIND SPEEDS 20 MPH OR GREATER AT THE 20 FOOT LEVEL AND A HIGH FIRE DANGER ACROSS THE ENTIRE SOUTH PLAINS AREA... THE DRYLINE WILL MOVE ROUGHLY TO A TULIA TO LEVELLAND TO DENVER CITY LINE THIS AFTERNOON. WEST OF THE DRYLINE...SOUTHWEST WINDS OF 20 TO 25 MPH AT THE 20 FOOT LEVEL AND RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT WILL COMBINE TO PRODUCE CONDITIONS FAVORABLE FOR THE RAPID SPREAD OF WILDFIRES. THESE CONDITIONS WILL CONTINUE THROUGH EARLY EVENING WHEN THE DRYLINE WILL RETREAT BACK WEST BRINGING HIGHER MOISTURE TO THE AREA. ON TUESDAY...THE DRYLINE WILL QUICKLY SWEEP EAST ACROSS THE AREA AND DRY AND WINDY CONDITIONS WILL DEVELOP. WIND SPEEDS WILL BE GREATER THAN MONDAY WITH SUSTAINED SPEEDS OF 25 TO 30 MPH AT THE 20 FOOT LEVEL POSSIBLE. MINIMUM RELATIVE HUMIDITY VALUE ARE EXPECTED TO BE MAINLY IN THE 10 TO 15 PERCENT RANGE. THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED AND IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ034-039-220200- /O.NEW.KLUB.FW.W.0009.110321T1800Z-110322T0100Z/ /O.NEW.KLUB.FW.A.0013.110322T1700Z-110323T0200Z/ HOCKLEY-YOAKUM- 708 AM CDT MON MAR 21 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...WIND SPEEDS 20 MPH OR GREATER AT THE 20 FOOT LEVEL AND A HIGH FIRE DANGER ACROSS THE ENTIRE SOUTH PLAINS AREA... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. THE DRYLINE WILL MOVE ROUGHLY TO A TULIA TO LEVELLAND TO DENVER CITY LINE THIS AFTERNOON. WEST OF THE DRYLINE...SOUTHWEST WINDS OF 20 TO 25 MPH AT THE 20 FOOT LEVEL AND RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT WILL COMBINE TO PRODUCE CONDITIONS FAVORABLE FOR THE RAPID SPREAD OF WILDFIRES. THESE CONDITIONS WILL CONTINUE THROUGH EARLY EVENING WHEN THE DRYLINE WILL RETREAT BACK WEST BRINGING HIGHER MOISTURE TO THE AREA. ON TUESDAY...THE DRYLINE WILL QUICKLY SWEEP EAST ACROSS THE AREA AND DRY AND WINDY CONDITIONS WILL DEVELOP. WIND SPEEDS WILL BE GREATER THAN MONDAY WITH SUSTAINED SPEEDS OF 25 TO 30 MPH AT THE 20 FOOT LEVEL POSSIBLE. MINIMUM RELATIVE HUMIDITY VALUE ARE EXPECTED TO BE MAINLY IN THE 10 TO 15 PERCENT RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ024>026-029>032-035>038-040>044-220200- /O.NEW.KLUB.FW.A.0013.110322T1700Z-110323T0200Z/ BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY- DICKENS-KING-TERRY-LYNN-GARZA-KENT-STONEWALL- 708 AM CDT MON MAR 21 2011 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...WIND SPEEDS 20 MPH OR GREATER AT THE 20 FOOT LEVEL AND A HIGH FIRE DANGER ACROSS THE ENTIRE SOUTH PLAINS AREA... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. THE DRYLINE WILL MOVE ROUGHLY TO A TULIA TO LEVELLAND TO DENVER CITY LINE THIS AFTERNOON. WEST OF THE DRYLINE...SOUTHWEST WINDS OF 20 TO 25 MPH AT THE 20 FOOT LEVEL AND RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT WILL COMBINE TO PRODUCE CONDITIONS FAVORABLE FOR THE RAPID SPREAD OF WILDFIRES. THESE CONDITIONS WILL CONTINUE THROUGH EARLY EVENING WHEN THE DRYLINE WILL RETREAT BACK WEST BRINGING HIGHER MOISTURE TO THE AREA. ON TUESDAY...THE DRYLINE WILL QUICKLY SWEEP EAST ACROSS THE AREA AND DRY AND WINDY CONDITIONS WILL DEVELOP. WIND SPEEDS WILL BE GREATER THAN MONDAY WITH SUSTAINED SPEEDS OF 25 TO 30 MPH AT THE 20 FOOT LEVEL POSSIBLE. MINIMUM RELATIVE HUMIDITY VALUE ARE EXPECTED TO BE MAINLY IN THE 10 TO 15 PERCENT RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
2 follow-up statements
593 WWUS84 KLUB 212044 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 344 PM CDT MON MAR 21 2011 TXZ021>023-027-028-033-034-039-220200- /O.UPG.KLUB.FW.A.0013.110322T1700Z-110323T0200Z/ /O.NEW.KLUB.FW.W.0010.110322T1700Z-110323T0200Z/ /O.CON.KLUB.FW.W.0009.000000T0000Z-110322T0100Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM- 344 PM CDT MON MAR 21 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS GREATER THAN 20 MPH... RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND A HIGH FIRE DANGER OVER THE EXTREME SOUTHWESTERN PANHANDLE AND THE WESTERN SOUTH PLAINS... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY OVER ALL OF THE SOUTH PLAINS REGION... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ALSO ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY. SOUTHWESTERLY WINDS BETWEEN 20 AND 25 MPH AT THE 20 FOOT LEVEL AND RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT WILL PERSIST OVER THE EXTREME SOUTHWESTERN PANHANDLE AND THE WESTERN SOUTH PLAINS THROUGH THE REMAINDER OF THIS AFTERNOON. WINDS WILL BACK TO THE SOUTH AND SOUTHEAST THIS EVENING AS MOISTURE AGAIN INCREASES. DANGEROUS WILDFIRE CONDITIONS WILL DEVELOP BY MIDDAY TUESDAY WHEN WESTERLY WINDS WILL INCREASE INTO THE 25 TO 30 MPH RANGE AS MINIMUM RELATIVE HUMIDITIES DROP TO BETWEEN 10 AND 15 PERCENT. THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED AND IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. && $$ TXZ024>026-029>032-035>038-040>044-220200- /O.UPG.KLUB.FW.A.0013.110322T1700Z-110323T0200Z/ /O.NEW.KLUB.FW.W.0010.110322T1700Z-110323T0200Z/ BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY- DICKENS-KING-TERRY-LYNN-GARZA-KENT-STONEWALL- 344 PM CDT MON MAR 21 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR SUSTAINED 20 FOOT WINDS GREATER THAN 20 MPH...RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND A HIGH FIRE DANGER OVER ALL OF THE SOUTH PLAINS REGION... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DANGEROUS WILDFIRE CONDITIONS WILL DEVELOP BY MIDDAY TUESDAY WHEN WESTERLY WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE AS MINIMUM RELATIVE HUMIDITIES DROP TO BETWEEN 10 AND 15 PERCENT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. && $$
108 WWUS84 KLUB 220111 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 811 PM CDT MON MAR 21 2011 TXZ021>023-027-028-033-034-039-220500- /O.EXP.KLUB.FW.W.0009.000000T0000Z-110322T0100Z/ /O.CON.KLUB.FW.W.0010.110322T1700Z-110323T0200Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM- 811 PM CDT MON MAR 21 2011 ...THE RED FLAG WARNING FOR THIS EVENING HAS EXPIRED... ...A RED FLAG WARNING REMAINS IN EFFECT FROM NOON UNTIL 9 PM TUESDAY FOR SUSTAINED 20 FOOT WINDS GREATER THAN 20 MPH... RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND AN EXTREME FIRE DANGER ACROSS ALL OF THE SOUTH PLAINS REGION... WIDESPREAD DANGEROUS WILDFIRE CONDITIONS WILL DEVELOP BY NOON TUESDAY AS WESTERLY WINDS INCREASE TO BETWEEN 20 AND 30 MPH AND MINIMUM RELATIVE HUMIDITIES FALL TO AROUND 10 PERCENT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH. && $$ TXZ024>026-029>032-035>038-040>044-220500- /O.CON.KLUB.FW.W.0010.110322T1700Z-110323T0200Z/ BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY- DICKENS-KING-TERRY-LYNN-GARZA-KENT-STONEWALL- 811 PM CDT MON MAR 21 2011 ...A RED FLAG WARNING REMAINS IN EFFECT FROM NOON UNTIL 9 PM TUESDAY FOR SUSTAINED 20 FOOT WINDS GREATER THAN 20 MPH... RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND AN EXTREME FIRE DANGER ACROSS ALL OF THE SOUTH PLAINS REGION... WIDESPREAD DANGEROUS WILDFIRE CONDITIONS WILL DEVELOP BY NOON TUESDAY AS WESTERLY WINDS INCREASE TO BETWEEN 20 AND 30 MPH AND MINIMUM RELATIVE HUMIDITIES FALL TO AROUND 10 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 21, 6:36 AM CDT, 32 minutes earlier.
Area forecast discussion, Mar 21, 6:36 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 636 AM CDT MON MAR 21 2011 .AVIATION... REDUCED VISIBILITIES FROM SOME LOCALIZED FOG DEVELOPMENT WILL BE POSSIBLE AT BOTH TERMINALS AROUND SUNRISE. MVFR CONDITIONS ARE EXPECTED...THOUGH BRIEF LOCALIZED IFR CONDITIONS CANNOT BE RULED OUT. ANY FOG THAT DOES FORM SHOULD DISSIPATE BY MID MORNING AS SOUTH TO SOUTHWESTERLY WINDS WILL INCREASE THROUGHOUT THE DAY. THESE WINDS WILL BECOME GUSTY AT TIMES FROM THE LATE MORNING THROUGH EARLY EVENING...BEFORE WEAKENING SOME AFTER SUNSET. AN ISOLATED -TSRA COULD DEVELOP ALONG A DRYLINE FEATURE THIS EVENING...BUT BASED ON THE HIGH UNCERTAINTY WITH THIS...HAVE KEPT A MENTION OUT OF THE TAF ATTM. && .PREV DISCUSSION... /ISSUED 500 AM CDT MON MAR 21 2011/ SHORT TERM... AN UPPER-LEVEL LOW PRESSURE SYSTEM HAS CONTINUED TO PUSH INTO NORTH CENTRAL CALIFORNIA OVERNIGHT WHICH HAS PROMOTED A STRONG PREVAILING SOUTHWESTERLY FLOW ALOFT. THIS FLOW HAS HELPED TO STREAM THIN HIGH CLOUDS ACROSS THE REGION FROM GUADALUPE MOUNTAINS. MODEL SOUNDINGS ALSO CONTINUE TO SUGGEST SOME LOW-LEVEL MOISTENING OCCURRING AROUND DAYBREAK WHICH MAY RESULT IN SOME BRIEF LOCALIZED FOG DEVELOPMENT AGAIN. HOWEVER...BY MID MORNING ANY FOG THAT DOES FORM WILL DISSIPATE AS SOUTHERLY TO SOUTHWESTERLY WINDS WILL INCREASE AS A LEE SURFACE TROUGH INTENSIFIES ACROSS EASTERN NEW MEXICO. THIS WILL HELP TO DRIVE A DRYLINE EASTWARD INTO THE AREA TODAY...POTENTIALLY MAKING IT AS FAR EAST AS A TULIA TO LEVELLAND TO DENVER CITY LINE. IN THE WAKE OF THE DRYLINE PASSAGE...DEWPOINTS AND RH VALUES WILL PLUMMET. WITH A STRONG 700 MB JET HELPING TO PROMOTE STRONG SOUTHWESTERLY WINDS BETWEEN 20-30 MPH AND VERY WARM TEMPERATURES UP TO 20 DEGREES ABOVE NORMAL...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE SOUTHWESTERN PANHANDLE AND WESTERN SOUTH PLAINS THIS AFTERNOON. FOR MORE INFORMATION SEE THE FIRE WEATHER SECTION BELOW. IN ADDITION TO THE FIRE WEATHER CONCERNS...VERY LOW-END CHANCES FOR THUNDERSTORMS WILL EXIST ALONG AND EAST OF THE DRYLINE DURING THE AFTERNOON/EVENING HOURS. MODEL SOUNDINGS DO SHOW A FAIRLY STRONG CAP PRESENT DURING THE MORNING THAT GRADUALLY WEAKENS AS THE DRYLINE SHARPENS BY THE AFTERNOON. MID-LEVEL CAPE VALUES ARE STILL PROGGED TO INCREASE TO AROUND 1000 J/KG BY EARLY EVENING AT KLBB AS THE DRYLINE SLOWLY BEGINS TO RETREAT. GIVEN THIS...COMBINED WITH THE FACT MODELS /PARTICULARLY THE GFS/ ARE HINTING AT A SLIGHT AMOUNT OF MID TO UPPER LEVEL LIFT...HAVE OPTED TO INCLUDE ISOLATED STORMS ACROSS THE SOUTH PLAINS/SOUTH CENTRAL PANHANDLE WHERE THE DRYLINE IS EXPECTED TO STALL OUT THIS AFTERNOON. THOUGH CAPPING MAY BE A LITTLE STRONGER OFF OF THE CAPROCK...THINK THAT SOME ELEVATED CONVECTION WILL BE POSSIBLE DURING THE EVENING AND OVERNIGHT HOURS GIVEN THE APPRECIABLE INSTABILITY ALOFT. THUS...HAVE INTRODUCED ISOLATED THUNDERSTORMS FOR ALL BUT THE NORTHWESTERN ZONES AFTER 00Z. LONG TERM... IN BROAD TERMS...WE WILL BE REVERTING TO DRY CONDITIONS ACROSS THE FA THIS WEEK...WITH FIRE WEATHER CONCERNS TAKING CENTER STAGE. THE FIRST CONCERN IS TUESDAY...AS A VIGOROUS UPPER TROUGH BRUSHES THE AREA TO THE NORTH. THIS PATH WILL BRING A CORE OF STRONG MID-LVL WINDS ACROSS THE PANHANDLES AND SOUTH PLAINS WITH 700 MB WIND SPEEDS FCST AROUND 40 KTS SOUTH TO NEAR 60 KTS NORTH. THE JET WILL EMERGE ACROSS WTX EARLY TUE MORNING AND WE SHOULD SEE WINDS PICKING UP EARLY. THIS WILL SEND THE DRYLINE FLYING EAST...WITH IT LIKELY EAST OF THE CWA BY EARLY TO MID-AFTN. THERE IS A SLIM POSSIBILITY OF SOME CONTINUING TSTM ACTIVITY ALONG THE DRYLINE IN SRN ROLLING PLAINS...BUT THIS APPEARS TOO LOW TO MENTION ATTM. GUIDANCE WIND SPEEDS CONTINUE TO RAMP UP AND WE ARE NOW LOOKING AT POSSIBLE WIND ADVISORY CONDITIONS ON THE CAPROCK. WE HAVE ADDED BLOWING DUST TO THE GRIDS FOR THE NRN PORTIONS OF THE CAPROCK. CRITICAL FIRE WEATHER CONDITIONS ARE ALMOST A CERTAINTY...AND ARE FURTHER DISCUSSED BELOW. A WEAK COLD FRONT WILL FOLLOW THE UPPER- LVL SYSTEM WITH ONLY SLIGHT COOLING...BUT LIGHT WINDS. THIS REPRIEVE WILL ONLY LAST ABOUT A DAY AS ANOTHER...WEAKER SHORTWAVE PASSES TO OUR NORTH ON THURSDAY. BUT EVEN THIS WEAK SYSTEM IS LIKELY TO BRING GUSTY SOUTHWEST WINDS AND A VERY DRY AIRMASS BACK INTO AT LEAST WESTERN PORTIONS OF THE SOUTH PLAINS. OUT IN THE ROLLING PLAINS...MED-RANGE GUIDANCE PAINTS SOME QPF ACROSS THE ERN ROLLING PLAINS THU AFTN/EVE AS THE LIFT FROM THE TROUGH INTERACTS WITH MOISTURE RETURN. WE HAVE SLGT CHCS GOING ACROSS THAT AREA WHICH SEEMS SUFFICIENT FOR NOW AS THE QUALITY OF MOISTURE RETURN IS SOMEWHAT QUESTIONABLE. DEEP...DRY SW FLOW WILL LIKELY CONTINUE FRI AND SAT AS THE NEXT UPPER-LVL TROUGH SWINGS THROUGH THE INTER-MOUNTAIN REGION. THE EXCEPTION MAY BE IN OUR NE ZONES WHERE A COLD FRONT MIGHT BE ABLE TO WEDGE IN AND MAINTAIN COOLER...MORE MOIST CONDITIONS. BY SUN/MON...THERE IS BROAD AGREEMENT THAT THE UPPER-LVL TROUGH WILL PASS ACROSS THE REGION AS A STRONGER COLD FRONT ALSO MOVES THROUGH. THIS SHOULD BRING A MORE SIGNIFICANT COOL DOWN...POSSIBLY INTO THE 60S /WHICH WOULD ACTUALLY REPRESENT NEAR-NORMAL TEMPS/ AND PERHAPS A CHANCE OF PRECIP. FIRE WEATHER... THE COMBINATION OF VERY UNSEASONABLY WARM TEMPERATURES...CRITICALLY LOW RH VALUES...STRONG SOUTHWESTERLY WINDS...AND EXTREMELY CURED FUELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE EXTREME SOUTHWESTERN PANHANDLE AND THE WESTERN SOUTH PLAINS THIS AFTERNOON. MODELS INDICATE THAT A DRYLINE WILL PUSH ONTO THE CAPROCK DURING THE DAY...STALLING OUT ALONG A TULIA TO LEVELLAND TO DENVER CITY LINE BY THE AFTERNOON. MODELS ARE INDICATING A 40+ KT 700 MB JET WILL ROTATE ACROSS THE CAPROCK...AND WITH SOUNDINGS INDICATING DEEP MIXING UP TO 600 MB OR SO THIS WILL TRANSLATE TO 20-30 MPH SURFACE WINDS ACROSS THIS AREA BY THE AFTERNOON. THESE STRONG WINDS WILL COINCIDE WITH MINIMUM RH VALUES FALLING TO BETWEEN 10-15 PERCENT AND HIGH TEMPERATURES WARMING INTO THE MID 80S. THUS...GIVEN THE EXPECTED CRITICAL FIRE WEATHER CONDITIONS...HAVE ISSUED A RED FLAG WARNING FOR THE EXTREME SOUTHWEST PANHANDLE AND WESTERN SOUTH PLAINS BETWEEN 18-01Z. WE HAVE ALSO ISSUED A FIRE WEATHER WATCH FOR THE ENTIRE AREA FOR TUESDAY AS THE COMBINATION OF STRONG WINDS AND LOW RH VALUES SHOULD MEET CRITICAL CRITERIA. THERE IS STILL A BIT OF UNCERTAINTY OVER HOW DRY IT WILL BE. TEMPERATURES WILL COOL SLIGHTLY /ALTHOUGH STILL ABOVE NORMAL/ AND SOME MODEL PROJECTIONS SHOW RH VALUES REMAINING IN THE TEENS. MODEL DEW-POINTS FCSTS HAVE BEEN TOO HIGH FOR THE MOST PART...AND WE FAVOR DRIER SOLUTIONS WHICH COULD PRODUCE AN EXTREME FIRE DANGER WHEN COUPLED WITH THE EXPECTED WINDS. A WEAK COLD FRONT WILL RESULT IN SLIGHTLY COOLER TEMPS AND LIGHTER WINDS ON WED...BUT CRITICAL CONDITIONS COULD BE APPROACHED ACROSS MUCH OF THE CAPROCK THURSDAY AND ALSO SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 85 47 71 34 72 / 10 10 0 0 0 TULIA 86 51 76 36 74 / 10 20 0 0 0 PLAINVIEW 86 52 77 38 74 / 10 20 0 0 0 LEVELLAND 86 51 78 39 76 / 20 20 0 0 0 LUBBOCK 85 53 79 40 76 / 20 20 0 0 0 DENVER CITY 85 53 78 42 76 / 20 20 0 0 0 BROWNFIELD 86 53 79 43 77 / 20 20 0 0 0 CHILDRESS 82 55 83 45 76 / 10 20 10 0 0 SPUR 83 55 83 46 80 / 10 20 10 0 0 ASPERMONT 83 58 86 49 81 / 10 20 10 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027-028-033-034-039. && 22/33
Hazardous weather outlook, Mar 21, 5:52 AM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 552 AM CDT MON MAR 21 2011 TXZ021>044-221100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 552 AM CDT MON MAR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP THIS AFTERNOON WEST OF A DRYLINE LOCATED FROM THE FAR SOUTHERN TEXAS PANHANDLE TO THE WESTERN SOUTH PLAINS. GENERALLY WEST OF A LINE FROM PLAINS...TO TULIA. A RED FLAG WARNING IS IN EFFECT FOR THIS AREA FROM 1 TO 8 PM CDT. CONVECTIVE THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING ACROSS MOST OF THE OUTLOOK AREA...SHIFTING EAST INTO THE ROLLING PLAINS AFTER MIDNIGHT. A FEW THUNDERSTORMS MAY PRODUCE SEVERE WEATHER...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY AS WARM...DRY AND WINDY CONDITIONS WILL SPREAD ACROSS THE ENTIRE OUTLOOK AREA BRINGING A WIDESPREAD THREAT OF CRITICAL FIRE WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 7:08 AM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 9 hr |
| Mar 21, 3:44 PM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 29 hr |
| Mar 21, 3:44 PM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Dickens and 13 more | 26 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.